Alert archive / South Dakota / Winter Storm Watches in 2012

Winter Storm Watch 2, NWS Aberdeen, SD

February 22, 201216 counties in South Dakota

NWS Aberdeen, SD issued this winter storm watch at Feb 22, 2012, 11:03 AM CST for 16 counties in South Dakota. It took effect at Feb 23, 2012, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 22, 2012, 11:03 AM CST (17:03 UTC)
In effect from
Feb 23, 2012, 12:00 AM CST
Expired
Feb 22, 2012, 3:52 PM CST
In force
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hyde County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 38 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 5.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WWUS43 KABR 221703
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1103 AM CST WED FEB 22 2012

...A BAND OF HEAVY SNOW POSSIBLE LATE TONIGHT INTO THURSDAY
MORNING...

.A STRONG AND COMPACT AREA OF LOW PRESSURE WILL MOVE THROUGH THE
NORTHERN PLAINS OVERNIGHT TONIGHT. ACCOMPANYING THIS SYSTEM WILL
BE SOME VIGOROUS LIFT AND FOCUS TO POTENTIALLY GENERATE A
CONCENTRATED NARROW BAND OF MODERATE TO HEAVY SNOW LATE TONIGHT
PERSISTING INTO THE MORNING HOURS ON THURSDAY. CURRENTLY...THIS
NARROW BAND COULD SET UP ANYWHERE ALONG OR UP TO FIFTY MILES
EITHER SIDE OF A LINE FROM EUREKA SOUTH DAKOTA SOUTHEASTWARD TO
BRANDT SOUTH DAKOTA. THERE IS THE POTENTIAL FOR SIX OR MORE INCHES
OF SNOW WITHIN THIS NARROW BAND OF SNOW.

SDZ004>006-009>011-016>023-036-037-230515-
/O.NEW.KABR.WS.A.0002.120223T0600Z-120223T1800Z/
CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-
CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...
MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...
CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...
HIGHMORE...MILLER
1103 AM CST WED FEB 22 2012

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING. 

* TIMING...THE POTENTIAL FOR HEAVY SNOW APPEARS TO SET UP BETWEEN
  MIDNIGHT CST AND NOON CST ON THURSDAY.

* WINDS/VISIBILITY...WIND SPEEDS ARE NOT EXPECTED TO BECOME
  STRONG. HOWEVER VISIBILITY IN HEAVY SNOWFALL COULD DROP TO ONE
  QUARTER OF A MILE OR LESS AT TIMES.

* SNOW/ICE ACCUMULATIONS...4 TO 8 INCHES OF SNOWFALL IS POSSIBLE
  LATE TONIGHT INTO THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

DORN
1 follow-up statement
329 
WWUS43 KABR 222152
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
352 PM CST WED FEB 22 2012

...A BAND OF HEAVY SNOW EXPECTED LATE TONIGHT INTO THURSDAY
MORNING...

.A STRONG AND COMPACT AREA OF LOW PRESSURE WILL MOVE THROUGH THE
NORTHERN PLAINS OVERNIGHT TONIGHT. ACCOMPANYING THIS SYSTEM WILL
BE SOME VIGOROUS LIFT AND FOCUS TO GENERATE A CONCENTRATED NARROW
BAND OF MODERATE TO HEAVY PRECIPITATION LATE TONIGHT PERSISTING
INTO THE MORNING HOURS ON THURSDAY. CURRENTLY...THE PLACEMENT OF
THIS NARROW BAND REMAINS IN QUESTION. IT COULD SET UP ANYWHERE
ALONG OR UP TO TWENTY-FIVE MILES EITHER SIDE OF A LINE FROM MOUND
CITY SOUTH DAKOTA SOUTHEASTWARD TO TULARE SOUTH DAKOTA. THERE IS
THE POTENTIAL FOR SIX OR MORE INCHES OF SNOW WITHIN THIS NARROW
BAND OF SNOW. TEMPERATURES CURRENTLY MARKEDLY ABOVE FREEZING WILL
LIKELY MAKE THE INITIAL PRECIPITATION TYPE RAIN ACROSS NORTH
CENTRAL SOUTH DAKOTA THIS EVENING BEFORE SEEING A CHANGE OVER TO
HEAVY WET SNOW LATER TONIGHT AFTER MIDNIGHT.

SDZ021-222300-
/O.CAN.KABR.WS.A.0002.120223T0600Z-120223T1800Z/
GRANT-
INCLUDING THE CITY OF...MILBANK
352 PM CST WED FEB 22 2012

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER
STORM WATCH. 

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

$$

SDZ009-010-016>019-022-037-231000-
/O.UPG.KABR.WS.A.0002.120223T0600Z-120223T1800Z/
/O.NEW.KABR.WS.W.0001.120223T0300Z-120223T1800Z/
WALWORTH-EDMUNDS-POTTER-FAULK-SPINK-CLARK-HAMLIN-HAND-
INCLUDING THE CITIES OF...MOBRIDGE...IPSWICH...GETTYSBURG...
FAULKTON...REDFIELD...CLARK...CASTLEWOOD...MILLER
352 PM CST WED FEB 22 2012

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO NOON CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TIMING...RAIN THIS EVENING WILL CHANGE OVER TO MODERATE TO HEAVY
  SNOW LATE THIS EVENING INTO EARLY THURSDAY MORNING AND PERSIST
  THROUGH AT LEAST NOON CST ON THURSDAY.

* WINDS/VISIBILITY...WIND SPEEDS ALONG AND WEST OF THE MISSOURI
  RIVER COULD INCREASE TO 20 TO 30 MPH LATE TONIGHT AND PERSIST
  INTO THURSDAY. HOWEVER...WHERE THE HEAVIEST BANDED PRECIPITATION
  IS EXPECTED TO FALL...WIND SPEEDS WILL NOT INCREASE MUCH.
  HOWEVER VISIBILITY IN HEAVY SNOWFALL WILL LIKELY DROP TO ONE
  QUARTER OF A MILE OR LESS AT TIMES.

* SNOW/ICE ACCUMULATIONS...4 TO 8 INCHES OF SNOWFALL IS POSSIBLE 
  LATE TONIGHT INTO THURSDAY MORNING. 

* OTHER IMPACTS...THE VIGOROUS NATURE OF LIFT IN THE ATMOSPHERE
  ASSOCIATED WITH THE PRECIPITATION BAND TONIGHT WILL BE CAPABLE
  OF PRODUCING LIGHTNING IN SNOW AS WELL AS SNOWFALL RATES IN THE
  HIGHLIGHTED AREA AS HIGH AS 1 TO 3 INCHES AN HOUR LATE TONIGHT
  INTO THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

SDZ004>006-011-020-023-036-231000-
/O.UPG.KABR.WS.A.0002.120223T0600Z-120223T1800Z/
/O.NEW.KABR.WW.Y.0003.120223T0300Z-120223T1800Z/
CAMPBELL-MCPHERSON-BROWN-DAY-CODINGTON-DEUEL-HYDE-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...WEBSTER...
WATERTOWN...CLEAR LAKE...HIGHMORE
352 PM CST WED FEB 22 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO NOON CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TIMING...LIGHT TO OCCASIONALLY MODERATE SNOW WILL SET UP BETWEEN
  9 PM CST AND NOON CST ON THURSDAY. ACROSS NORTH CENTRAL SOUTH
  DAKOTA PRECIPITATION WILL START OUT AS A BRIEF PERIOD OF RAIN
  BEFORE CHANGING OVER TO SNOW BY LATE IN THE EVENING. FURTHER
  EAST WHERE THE ADVISORY COVERS A PORTION OF THE JAMES RIVER
  VALLEY UP ONTO THE PRAIRIE COTEAU...PRECIPITATION SHOULD BE ALL
  SNOW AS THIS EVENT UNFOLDS.

* WINDS/VISIBILITY...WIND SPEEDS ALONG AND WEST OF THE MISSOURI
  RIVER COULD INCREASE TO 20 TO 30 MPH LATE TONIGHT AND PERSIST
  INTO THURSDAY. HOWEVER...WHERE THE HEAVIEST BANDED
  PRECIPITATION IS EXPECTED TO FALL...WIND SPEEDS WILL NOT
  INCREASE MUCH. HOWEVER VISIBILITY IN HEAVY SNOWFALL WILL LIKELY
  DROP TO ONE QUARTER OF A MILE OR LESS AT TIMES.

* SNOW/ICE ACCUMULATIONS...1 TO 5 INCHES OF SNOWFALL IS POSSIBLE 
  LATE TONIGHT INTO THURSDAY MORNING ACROSS THE ADVISORY AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

SDZ003-015-034-035-051-231000-
/O.NEW.KABR.WW.Y.0003.120223T0300Z-120223T1800Z/
CORSON-DEWEY-SULLY-HUGHES-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...ONIDA...
PIERRE...FORT THOMPSON
352 PM CST WED FEB 22 2012 /252 PM MST WED FEB 22 2012/

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM CST /8
PM MST/ THIS EVENING TO NOON CST /11 AM MST/ THURSDAY.

* TIMING...LIGHT TO OCCASIONALLY MODERATE SNOW WILL SET UP BETWEEN
  9 PM CST AND NOON CST ON THURSDAY. ACROSS NORTH CENTRAL SOUTH
  DAKOTA PRECIPITATION WILL START OUT AS A BRIEF PERIOD OF RAIN
  BEFORE CHANGING OVER TO SNOW BY LATE IN THE EVENING. FURTHER
  EAST WHERE THE ADVISORY COVERS A PORTION OF THE JAMES RIVER
  VALLEY UP ONTO THE PRAIRIE COTEAU...PRECIPITATION SHOULD BE ALL
  SNOW AS THIS EVENT UNFOLDS.

* WINDS/VISIBILITY...WIND SPEEDS ALONG AND WEST OF THE MISSOURI
  RIVER COULD INCREASE TO 20 TO 30 MPH LATE TONIGHT AND PERSIST
  INTO THURSDAY. HOWEVER...WHERE THE HEAVIEST BANDED
  PRECIPITATION IS EXPECTED TO FALL...WIND SPEEDS WILL NOT
  INCREASE MUCH. HOWEVER VISIBILITY IN HEAVY SNOWFALL WILL LIKELY
  DROP TO ONE QUARTER OF A MILE OR LESS AT TIMES.

* SNOW/ICE ACCUMULATIONS...1 TO 5 INCHES OF SNOWFALL IS POSSIBLE 
  LATE TONIGHT INTO THURSDAY MORNING ACROSS THE ADVISORY AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

DORN

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this winter storm watch went out at Feb 22, 9:13 AM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Feb 22, 9:13 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
913 AM CST WED FEB 22 2012

.UPDATE...
FIRST QUICK UPDATE BEING SENT OFF THIS MORNING TO COVER THIS
RATHER LOCALIZED FEATURE OF PATCHY DENSE FOG EITHER ACCOMPANYING A
BAND OF IFR LOW STRATUS OR BEING LOW STRATUS ACTUALLY LOWERING TO
THE GROUND TO BECOME DENSE FOG THIS MORNING. ADDITIONAL UPDATES
FORTHCOMING AS NEEDED FOR TEMPERATURES/WX/POPS AND WINDS.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH FRIDAY
PCPN CHANCES THROUGH THE SHORT TERM WILL BE THE MAIN FORECAST
CHALLENGE.

AS OF 8Z...A NARROW BAND OF WAA PCPN IS MOVING ACROSS THE CWA.
WHILE VERY LIGHT PCPN WAS OBSERVED IN KPIR/KMBG...THIS PCPN BAND
HAS WEAKENED. THE MAIN BAROCLINIC ZONE IS CURRENTLY WEST OF THE
CWA...WITH LIGHT RADAR ECHOES OVER EXTREME WESTERN SD. WITH THE
SURFACE LOW AND ASSOCIATED LIFT STILL LOCATED OVER ALBERTA...WILL
REDUCE POPS FOR MOST LOCATIONS THROUGH THIS AFTERNOON. LUCKILY
TEMPERATURES SHOULD BE WARM ENOUGH FOR RAIN TO BE THE DOMINANT
P-TYPE. HOWEVER THE P-TYPE SHOULD TRANSITION OVER TO ALL SNOW
LATER TONIGHT AS THE LOW PRESSURE MOVES EASTWARD ALLOWING FOR CAA
TO SURGE INTO THE REGION.

ADDITIONAL SNOW SHOWERS ARE EXPECTED ON THURSDAYS AS COLD AIR IN
THE MID LEVELS SLIDES SOUTHWARD ACROSS THE REGION. STEEP LOW LEVEL
LAPSES RATES AND MID LEVEL MOISTURE SHOULD RESULT IN WIDELY SCT
SNOW SHOWERS.

COLDER AIR WILL BE IN PLACE ON FRIDAY WITH HIGH TEMPERATURES
RANGING FROM THE UPPER 20S...TO THE MID 30S.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY

UPPER RIDGE IN CONTROL BRIEFLY FRIDAY NIGHT AND SATURDAY KEEPING
 THE REGION HIGH AND DRY. MAIN CHALLENGE IS THE SURFACE SYSTEM
EJECTING OUT OF THE ROCKIES WITH AN UPPER TROF MOVING INTO THE
PLAINS ON EARLY SUNDAY MORNING. MODELS HAVE BEEN VERY INCONSISTENT
RUN TO RUN ON PLACEMENT OF SFC LOW. 00Z RUNS OF EC/GFS ARE
ACTUALLY IN SOME AGREEMENT ON PLACEMENT IF NOT SPEED OF SYSTEM.
GFS...AS USUAL...IS FASTER TO MOVE THE SYSTEM THROUGH THAN THE
ECMWF. HOWEVER THEY BOTH PLACE THE SFC LOW IN THE NW IA "SWEET
SPOT" WHICH WOULD MEAN A LOT MORE SNOW AND HAZARDOUS CONDITIONS
FOR THIS CWA AS WE GET WRAPAROUND PRECIP...COLD AIR
ADVECTION...AND WINDS. THIS WILL BE THE SYSTEM TO WATCH TO SAY THE
LEAST. DID INCREASE WINDS ABOVE CONSENSUS MODEL ON SUN/MON WITH
THIS IN MIND. SFC HIGH PRESSURE BUILDS IN AGAIN BEHIND THIS POTENT
LOW MONDAY NIGHT THROUGH TUESDAY NIGHT.

&&

.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

A LOCALIZED AREA OF LOW STRATUS AND/OR FOG HAS DEVELOPED WITHIN
THE PAST COUPLE OF HOURS ACROSS PORTIONS OF THE JAMES RIVER
VALLEY...MAINLY AFFECTING THE KABR TERMINAL WITH LIFR AND VLIFR
CIGS AND VISBIES. THIS SHOULD BE A RATHER SHORT-LIVED SUB-VFR WX
PHENOM THIS MORNING.

A FEW LIGHT RAIN OR SNOW SHOWERS ARE POSSIBLE THIS MORNING...BUT
WILL NOT REDUCE VSBYS. HOWEVER THERE IS A LIGHT BAND BETWEEN
KMBG AND KABR CURRENTLY THAT HAS SOME BKN CIGS BETWEEN 1000-2500
FT SO ADDED A TEMPO FOR KABR FROM 12Z - 14Z. PRECIPITATION WILL
MOVE BACK OVER THE AREA WEDNESDAY AFTERNOON AND EVENING. PRECIP
WILL BEGIN AS ALL RAIN FOR MOST TAF SITES...BUT BY THE TIME IT
REACHES KATY PRECIP SHOULD FALL AS ALL SNOW. CIGS AND VSBYS WILL
LIKELY FALL INTO THE MVFR TO IFR CATEGORY WITH THE PRECIPITATION.
WINDS WILL INCREASE OUT OF THE NORTHWEST BEHIND THIS WAVE TO 15 TO
25 KTS BY EARLY THURSDAY MORNING AT KPIR/KMBG.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...DORN
SHORT TERM...SD
LONG TERM...WISE
AVIATION...WISE/DORN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Feb 22, 5:25 AM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
525 AM CST WED FEB 22 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-231130-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
525 AM CST WED FEB 22 2012 /425 AM MST WED FEB 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MAJOR WINTER STORM COULD BE POSSIBLE FOR THE NORTHERN PLAINS
LATE THIS WEEKEND AND INTO EARLY NEXT WEEK. SIGNIFICANT SNOW
ACCUMULATIONS AND GUSTY WINDS ARE POSSIBLE ACROSS THE REGION
BEGINNING AS EARLY AS SATURDAY NIGHT. THE LOCATION OF THE
HEAVIEST SNOWFALL IS STILL UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SD

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 3:52 PM CSTWinter Storm WarningABRClark, Edmunds, Faulk, Hamlin, Hand, Potter and 2 more6 hr
Feb 22, 3:52 PM CSTWinter Weather AdvisoryABRBrown, Buffalo, Campbell, Codington, Corson, Day and 6 more6 hr

Nearby

Winter Storm Watches in South Dakota, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.